Supracondylar fracture

Skin rashes from supplements

The skin rashes that develop might indicate an allergic reaction. Once an individual uses a new supplement or medication, he/she is at risk for developing an allergic reaction. Remember that not all reactions can occur upon the initial use but if there are symptoms of an allergy, the individual should stop using the supplement and consult a doctor.

Skin rashes that typically develop after using supplements include eczema, hives and generalized itchiness. The allergic skin rashes that develop after using a particular supplement can trigger minor to severe reactions that might require assessment by a doctor.

Am I allergic?

An allergy can develop once a new substance is ingested. If the individual is highly sensitive to a specific supplement, the immune system wrongly identifies it as a threat. Once this occurs, the body produces antibodies that fight off the substance.

Skin rashes
Always bear in mind that hives causes intense itchiness, redness and swelling right after ingesting the supplement.

In most cases, it can take 2-3 doses of the supplement for the body to generate enough antibodies to trigger skin rashes. When there are enough antibodies, the level of histamine increases which results to the usual allergy symptoms. Most of the reactions to supplements can cause more than just rashes. Other symptoms that can manifest include sinus congestion, respiratory and digestive issues.

Close look on hives

The skin rashes due to hives typically develop from a reaction to supplements. Always bear in mind that hives causes intense itchiness, redness and swelling right after ingesting the supplement.

The rash develops as clusters of welts and can grow in size and even migrate to other parts of the body. The rashes can also change shape and size or vanish and reappear in just minutes. Hives can be identified by pressing on the welt which causes the middle to turn white which is called blanching. In addition, hives do not pose as a threat unless they develop in the lungs or throat which is unlikely to occur.

Other possible skin rashes

If the individual has been diagnosed with eczema, an allergy to a particular supplement can trigger a flare-up of the condition. Eczema mainly affects young children but can also affect adults. This type of skin rash causes skin patches to dry up and also cause the formation of blisters on any part of the body.

In most cases, the blisters develop in the face, arms and legs which weeps and crusts over. The individual might end up with a generalized rash or itchiness on the skin from a reaction that is not linked to a particular rash.

Some rashes might be a side effect of certain supplements. One way to determine if an individual is experiencing an allergic reaction or side effect is to consult an allergist. An allergist will perform the needed tests to properly diagnose the condition.

Leave a Comment

Your email address will not be published.

Captcha * Time limit is exhausted. Please reload CAPTCHA.